MAUDE Adverse Event Report: SORIN GROUP ITALIA SRL MODIFIED STOCKERT-SHILEY VENOUS CATHETER; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

SORIN GROUP ITALIA SRL MODIFIED STOCKERT-SHILEY VENOUS CATHETER; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Catalog Number V132-10
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information were not provided.Sorin group (b)(4) manufactures the v132-10 - venous return cannulae fr10.The incident occurred in (b)(6), united states of america.Follow up communication with the customer confirmed all 40 units received by the customer were indeed fr10 cannula with fr12 printed on the cannula.The customer has disposed 5 units and has returned to sorin group (b)(4) (belonging to livanova group) all the 35 remaining units.A review of the dhr did not identify any deviations or non-conformities relevant to the reported issue.Dimensional analysis of the returned units confirmed the french of the devices was conforming to product specification and was the same as per indication in the pouch (10 fr).The blue print was incorrect.Livanova consider the issue ascribable to a human error.All 40 units have been sent to a single customer.No other affected unit has been distributed on the usa market.All the remaining units have been returned to livanova as a part of the investigation.As all units have been returned, no other action on the market is deemed necessary.
 
Event or Problem Description
Livanova usa inc has been informed that, during a cannulation, the v132-10 - venous return cannulae fr10, had the 12fr blue printing on the cannula instead of the 10fr blue printing.There is no report of any patient injury.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
Livanova received a report regarding incorrect labelling of v132-10 cannulae: units were french 10, labelled in the pouch as french 10 and contrary blue-print labelled on the body of the cannula was french 12.A review of the dhr did not identify any deviations or non-conformities relevant to the reported issue.The customer has disposed 5 units and has returned to livanova all the 35 remaining units for investigation.Dimensional analysis of the returned units confirmed that the french of the devices was conforming to product specification and was the same as per indication in the pouch (10 fr).The blue print was incorrect.Based on the above facts, the root cause of the reported event was manufacturing operator failure during printing phase addressed by ncr-mir-2021-0140.A short-term containment action has been issued by adding an additional check of the presence and conformity of the logo and markers in local procedure (b)(4).All (b)(4) units have been sent to a single customer.No other affected unit has been distributed on the usa market.All the remaining units have been returned to livanova as a part of the investigation.As all units have been returned, no other action on the market is deemed necessary.No other specific action was currently deemed necessary, livanova maintains monitoring the market.

Brand Name
MODIFIED STOCKERT-SHILEY VENOUS CATHETER
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
SORIN GROUP ITALIA SRL
strada statale 12 nord, 86
mirandola, modena
MDR Report Key11885013
Report Number9680841-2021-00014
Device Sequence Number19683155
Product Code DWF
UDI-Device Identifier38033178004528
UDI-Public(01)38033178004528(17)230707(10)2007070021(11)200707(240)V132-10
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K890980
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/07/2023
Device Catalogue NumberV132-10
Device Lot Number2007070021
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/26/2021
Supplement Date Received by Manufacturer06/30/2021
Initial Report FDA Received Date05/26/2021
Supplement Report FDA Received Date07/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1